Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 99, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 4, 2006, 2:10 PM CDT for Miller County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 2:10 PM CDT (19:10 UTC)
- Expired
- May 4, 2006, 3:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Miller County, AR
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 1:06 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 11:30 AM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 4, 11:30 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1130 AM CDT THU MAY 4 2006 .DISCUSSION... OUTFLOW BOUNDARIES ABOUND OVER THE FOUR STATE REGION AND SURROUNDING AREAS THIS MORNING...WITH UPPER DISTURBANCES MOVING ALONG THE RED RIVER NORTH OF PRX AND ANOTHER BETWEEN TPL AND PSN. ON THE SURFACE A FRONTAL SYSTEM EXTENDED ACROSS SE OK INTO LOW PRESSURE OVER N CENTRAL TX. WARM AND MOIST UNSTABLE AIR CONTINUED TO FEED INTO THE AREA AND WILL BE COMBINING WITH THE UPPER DISTURBANCES AND WEAKENING CAP TO PRODUCE SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND INTO THE EVENING. DUE TO THE GOOD AVAILABILITY OF GULF MOISTURE...HEAVY RAINFALL WILL BE POSSIBLE. WITH AFTERNOON HEATING ADDING TO THE INSTABILITY SOME OF THE THUNDERSTORMS WILL BE SEVERE. CHANGED WORDING TO THE ZONES FOR THE FIRST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... SHV 85 65 80 63 / 40 60 50 70 MLU 86 66 80 63 / 30 70 60 50 DEQ 81 61 75 61 / 60 60 60 70 TXK 83 63 74 60 / 40 60 50 70 ELD 85 63 77 60 / 40 80 60 60 TYR 84 65 78 63 / 70 60 60 60 GGG 84 65 77 63 / 60 60 60 60 LFK 86 66 86 66 / 60 50 60 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, May 4, 12:00 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAY 4 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-051100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER THE ENTIRE FOUR STATE REGION...ESPECIALLY WEST OF A DE QUEEN ARKANSAS TO HEMPHILL TEXAS LINE. THE MAIN SEVERE WEATHER RISKS WILL BE HAIL...GREATER THAN THREE QUARTERS OF AN INCH...AND DAMAGING WINDS IN EXCESS OF 60 MILES AN HOUR. A DISTURBANCE...IN THE UPPER LEVELS OF THE ATMOSPHERE...WILL PUSH A COLD FRONT INTO THE FOUR STATE REGION THIS AFTERNOON AND EVENING. THIS FEATURE WILL COMBINE WITH OUTFLOW BOUNDARIES IN A VERY WARM... MOIST...AND UNSTABLE AIRMASS...PRODUCING SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BE SEVERE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... REGARDING THUNDERSTORMS... SEVERE WEATHER WILL REMAIN POSSIBLE OVER THE FOUR STATE REGION INTO THIS WEEKEND...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER RISKS. A FRONT IS FORECAST TO REMAIN NEARLY STATIONARY BETWEEN THE INTERSTATE 30 TO THE INTERSTATE 20 CORRIDOR INTO SATURDAY. AS UPPER LEVEL DISTURBANCES CONTINUE TO INTERACT WITH BOUNDARIES IN A WARM... MOIST...AND UNSTABLE AIRMASS...WE EXPECT THUNDERSTORMS TO DEVELOP DURING THE AFTERNOON HOURS AND CONTINUE INTO THE NIGHT. SOME THUNDERSTORMS COULD BECOME SEVERE. REGARDING HEAVY RAINFALL... WITH A FRONT REMAINING ALMOST STATIONARY ACROSS THE FOUR STATE REGION...THUNDERSTORMS ARE EXPECTED TO DEVELOP AND MOVE ACROSS THE SAME LOCATION...WITH LOCALLY HEAVY RAINFALL POSSIBLE. GIVEN THE AMOUNT OF MOISTURE AVAILABLE IN THE ATMOSPHERE...HEAVY RAINFALL WILL BE AN INCREASING RISK FOR FRIDAY AND SATURDAY. WHILE FLASH FLOODING IS NOT EXPECTED AT THIS TIME...THE RAINFALL COULD BE HEAVY ENOUGH SUCH THAT THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW LYING AREAS COULD OCCUR. THE RISK OF HAZARDOUS WEATHER IS LOW SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 06
In the hours before
Local storm report, May 4, 1:03 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
103 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL IDABEL 33.90N 94.82W
05/04/2006 E0.88 INCH MCCURTAIN OK NWS EMPLOYEE
1250 PM HAIL IDABEL 33.90N 94.82W
05/04/2006 E0.88 INCH MCCURTAIN OK TRAINED SPOTTER
&&
17Local storm report, May 4, 1:33 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
133 PM CDT THU MAY 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL TOM 33.73N 94.57W
05/04/2006 E1.00 INCH MCCURTAIN OK PUBLIC
&&
17The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:16 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 44 min |
| May 4, 6:07 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 53 min |
| May 4, 4:09 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 51 min |
| May 4, 4:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 55 min |
| May 4, 5:15 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 45 min |
| May 4, 6:36 PM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 54 min |
| May 4, 1:20 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 70 min |
| May 4, 2:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 45 min |
| May 4, 2:43 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 62 min |
| May 4, 3:06 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 54 min |
| May 4, 3:13 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 62 min |
| May 4, 4:01 PM CDT | Severe Thunderstorm Warning | SHV | Union | 74 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.